It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-26-2011, 04:09 AM   #1
Newbie
(male)
 
Join Date: Oct 2011
Location: MA
Posts: 1
A3223 HB User
Crushing endocet tablets, is it safe?

I don't swallow pills so I crushed my endocet, which I assume is basically percocet tablet earlier with applesauce and it seemed to work great, that was about 10 hours ago but for the last few hours I have felt very sick and weird. Chest pain and nausea as well as numbness. I read after that you shouldn't crush these but mine was the kind that was intended to be taken every 4 hours as needed, does the fact that I took it 10 hours ago mean that it won't hurt me at this point, this is my first time taking this drug and I wasn't really given a lot of information about it from the doctor.

 
Old 10-26-2011, 12:27 PM   #2
Senior Veteran
(female)
 
backhurtz's Avatar
 
Join Date: Oct 2008
Location: NY, USA
Posts: 534
backhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB Userbackhurtz HB User
Re: Crushing endocet tablets, is it safe?

The only way to know that, is to read the prescribing information about the medication. Usually it will say, do not crush, chew, etc....generally speaking, if the tablet has a score mark on it, it can be crushed. If there is no score mark, then it should not be crushed.
If I were you, I would be calling my pharmacist and talking to them to find out for sure whether or not this particular medication can be crushed before taking it.
Back

 
Sponsors Lightbulb
   
Old 10-28-2011, 01:31 PM   #3
Veteran
(female)
 
babs17's Avatar
 
Join Date: Oct 2006
Location: USA
Posts: 492
babs17 HB Userbabs17 HB User
Re: Crushing endocet tablets, is it safe?

I thought that the score on the pill meant that each side of the pill has an exact half-amount of medication in it. Therefore, you can divide it. However, I do not believe it is meant to be crushed. But, if you do find out from the Pharmacist, please let us know
__________________
Be well
Babs

C4-C7 Herniations
T5-T10 Herniations
L3-S1 Herniations
Thoracic Fusion via Thoracotomy 10/06

 
Old 10-29-2011, 12:12 PM   #4
Veteran
(male)
 
Join Date: Jun 2011
Location: USA
Posts: 423
Whoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB User
Re: Crushing endocet tablets, is it safe?

I have to believe that if you were to be taking this medicine every 4 hours and it had been 10, I doubt if any of the medicine was in your system. At least, not enough to hurt you. Usually when someone crushs a narcotic, it releases all of the medicine at one time, not as the pill dissolves. In your case, if the medicine was the cause of your pain, I'd expect you to have symptoms in the first hour or two. Is it possible that you "needed" to take another dose? Hope you get all this worked out!

 
Old 10-31-2011, 09:40 AM   #5
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Crushing endocet tablets, is it safe?

i do hope you are feeling better now. just wanted to mention to you that ANYTIME you should feel chestpain, nausea and ANY actual 'numbness"(esp symptoms that linger and do not go away), it really should be evaluated. this all could just have been a conicidence or something more reactive to what you stated is a 'new med' for you too(or even the applesauce you mixed this with)? or something having to do with the actual REASON you are taking the pain meds at all also could be playing a part here as well.

but ANY actual chest pain and feeling 'not right' i would be at calling 911 to at least have the medics come out and run a cardiac strip on you and/or see if your symptoms also improve with some oxygen(if they do, they would probably want to Txport you to the ER for further eval/tests). it is one of those better safe than sorry type things. the very FIRST sign of potential heart attack IS denial in having one, just so you know. and in 'most' cities(unfortunetly not all), it does not usually cost you to call 911 and simply have that strip run. if any IVs are started or meds given, then they would probably not only charge you, but want you to be seen by a doc too if they did go THAT route initially.

if everything is okay now(are youstill taking the endo?), then it was probably just a little fluke type thing(just about anyone can get 'some' type of non impactful/reason for pain in chest), but if that chest pain comes back, DO get it evaled by your own doc or event he ER, esp if accompanied by your previous symptoms.

as far as crushing ANY pills at all, i would ALWAYS ask the pharmacist. i always call them and not my doc(unless specifics are needed) for basic questions like this. they WOULD be able to tell you(or the Rxing lit that BH mentioned too) what can and cannot be crushed, and you also would NOT have to wait all day or even two for any doc to just even call you back either. there are alot of pills that can be, which i used to have to help with when i used to work in a nursing home setting and some people like yourself simply could not swallow pills(applesauce by the way is the number one 'mixer" we used to use as well). but there just ARE others that will as someone else mentioned, release much more than YOU can safely take at that one time too. so DO always double check with your pharm.

just what is/are the reasons you are needing to actually take the percocet? some narcotics do come in a liquid form or can be dissolved and MADE liquid for people who simply cannot actually swallow pills, but that too NEEDS to be checked with your pharm as well. hope everything is okay now. marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 11-01-2011, 05:46 PM   #6
Junior Member
(female)
 
Join Date: Dec 2008
Location: Iroquois Falls,ontario,Canada
Posts: 37
themommaoffour HB User
Re: Crushing endocet tablets, is it safe?

the only meds you need to worry about crushing are the slow release 12 hr meds if your med is for say every 4 hrs crushing will not be a problem unless you are crushing them to put up your nose.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Safe use of hydrocodone? smithesque Pain Management 12 09-23-2010 08:54 AM
I had my Endocet and Valium Stolen from my car. unimatrix725 Pain Management 11 05-01-2009 09:58 AM
Are oxycodone 5 mg tablets no longer available? mark76 Pain Management 1 04-08-2009 05:56 PM
hydrocodone/APAP tablets 5-500 mg zoesadog Pain Management 1 03-20-2008 10:43 AM
Percoset...actually Endocet(oxycodone w paracetomal) question mr_pseudotonsil Pain Management 1 10-23-2006 10:37 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (155), tortoisegirl (153), Shoreline (148), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:32 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!